Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 25, NWS Newport/Morehead City, NC

June 24, 20174 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 24, 2017, 7:12 PM EDT for 4 counties in North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2017, 7:12 PM EDT (23:12 UTC)
Expired
Jun 24, 2017, 8:00 PM EDT
In force
48 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Duplin County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 96 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2017-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2017-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1290 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
1.1
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted.

717 
WUUS52 KMHX 242312
SVRMHX
NCC061-103-107-133-250000-
/O.NEW.KMHX.SV.W.0025.170624T2312Z-170625T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Newport/Morehead City NC
712 PM EDT SAT JUN 24 2017

The National Weather Service in Newport has issued a

* Severe Thunderstorm Warning for...
  Central Jones County in eastern North Carolina...
  Southwestern Lenoir County in eastern North Carolina...
  Northwestern Onslow County in eastern North Carolina...
  Duplin County in eastern North Carolina...

* Until 800 PM EDT

* At 712 PM EDT, severe thunderstorms were located along a line
  extending from near Beulaville to near Harrells, moving east at 40
  mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Jacksonville, Wallace, Half Moon, Rose Hill, Richlands, Beulaville,
  Kenansville, Harrells, Albert J Ellis Airport, Richlands South,
  Magnolia, Greenevers, Pink Hill, Teachey and Trenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3490 7815 3492 7815 3523 7749 3497 7720
      3470 7767 3472 7768 3472 7794 3471 7798
      3472 7800 3473 7801 3472 7810 3472 7811
      3471 7813 3474 7820
TIME...MOT...LOC 2312Z 251DEG 35KT 3496 7781 3472 7811 

HAIL...1.00IN
WIND...60MPH
 
$$

SGK
1 follow-up statement
506 
WWUS52 KMHX 242333
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
733 PM EDT SAT JUN 24 2017

NCC061-103-107-133-250000-
/O.CON.KMHX.SV.W.0025.000000T0000Z-170625T0000Z/
Jones NC-Lenoir NC-Onslow NC-Duplin NC-
733 PM EDT SAT JUN 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL JONES...SOUTH CENTRAL LENOIR...NORTHWESTERN ONSLOW AND
SOUTHEASTERN DUPLIN COUNTIES...

At 732 PM EDT, severe thunderstorms were located along a line
extending from 8 miles north of Richlands to 6 miles northeast of
Wallace, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Jacksonville, Half Moon, Richlands, Beulaville, Albert J Ellis
Airport, Richlands South and Trenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3491 7786 3523 7749 3497 7720 3470 7767
      3472 7768 3472 7794
TIME...MOT...LOC 2332Z 251DEG 35KT 3502 7759 3478 7789 

HAIL...1.00IN
WIND...60MPH
 
$$

SGK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:52 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 24, 6:52 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
652 PM EDT Sat Jun 24 2017

.SYNOPSIS...
A tropical airmass will interact with a slow moving cold front
impacting Eastern NC this weekend. The front will meander just
off the coast through Wednesday. High pressure will build in
from the west Wednesday through late next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 650 PM Saturday...Wet weather is expected tonight as
tropical moisture with PW values in excess of 2" interacts with
a weak frontal boundary. The front is forecast to stall along
the southern and central coastal areas late tonight and Sunday.

Although the instability is expected to to wane with loss of
heating by mid evening, guidance continues to indicate that
sufficient instability will continue overnight with forecast MU
CAPE values around 1500 J/kg, and 30-40kt 0-6km bulk shear.
Threat for isolated strong storms with gusty winds will continue
through early evening then emphasis will be the potential for
thunderstorms producing heavy rains and minor flooding with
storm motions nearly parallel to the upper level flow and likely
training of storms. Storm total rainfall of 0.5-1.5" is
expected with higher amounts possible, especially along the
coast in vicinity.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
As of 330 PM Saturday...A frontal boundary combined with deep
moisture (Precipitable water values in excess of 2 inches) will
lead to a wet day along the coast as low-level moisture
transport and deep omega is maximized. With the cold front
across the central CWA, expect a sharp precip/moisture gradient,
thus categorical PoPs on the coast tapering back to low chance
over the Coastal Plains. Still enough instability around Sunday
morning for a few strong storms with CAPEs around 1000 J/kg near
the coast. Despite a good deal of cloud cover, high
temperatures should reach the mid/upper 80s in most areas
Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 330 PM Sat...Scattered showers are possible Monday and
Tuesday. Then, cooler and much drier air will spread into
eastern NC from Wednesday into next weekend.

Sunday night through Tuesday...As the frontal boundary lingers
along the coast Sunday night and Monday morning, scattered
showers are possible and have chance PoPs across the coast.
Monday will be dry further inland, and high temps across the
region will be cooler than average, in the low to mid 80s.
Precipitation will be enhanced inland on Tuesday, as a strong
mid-level shortwave dives southeast across the Carolinas and
Virginia. Have high chance PoPs for most of the area Tuesday.
High temps Tuesday look to be a few degrees cooler, mostly in
the low 80s.

Wednesday through Saturday...Strong high pressure will move
overhead on Wednesday, and off the coast for the rest of the
week and into the weekend. While overhead, this high will
provide a somewhat refreshing airmass with lower humidities and
continued cooler high temperatures. Temperatures quickly warm
back up however, as southwest winds return on Thursday and
highs creep back to the upper 80s for late week.

Low temps for the period will range mostly from the upper 50slow
60s inland to upper 60s.low 70s along the coast.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Short Term /through Sunday/...
As of 650 PM Saturday...Periods of sub VFR conditions are
expected at the TAF sites tonight into early Sunday as
widespread showers and thunderstorms with heavy rain move across
the region in vicinity of a weak slow moving front. Predominate
MVFR (and local IFR) ceilings are likely to develop after 06Z
and persist through mid morning with conditions becoming VFR at
the TAF sites by afternoon as drier air air filters into inland
locations and the best moisture lingers along the immediate
coast.

Long Term /Sunday through Thursday/...
As of 345 PM Sat...Most of the rainfall and Sunday night
and Monday will be east of the TAF sites and VFR should
prevail. Scattered thunderstorms may produce scattered MVFR
ceilings/vsbys Tuesday. VFR conditions return Wednesday and
Thursday. As usual, patchy late night/early morning fog will be
possible, especially in areas that receive rainfall.

&&

.MARINE...
Short Term /through Sunday/...
As of 650 PM Saturday...Continue the SCA for the Pamlico Sound
and the waters south of Oregon Inlet. Winds will continue to
diminish overnight as a slow moving cold front moves into the
waters and the pressure gradient decreases allowing winds and
seas to slowly subside overnight and Sunday morning. W to SW
winds will diminish to 10 to 15 KT and become more westerly by
late tonight. Seas will continue 2 to 4 feet north of Oregon
inlet and subside to 4-6 feet south of Oregon Inlet by Sunday
Morning. By Sunday afternoon seas should subside to 2 to 4 feet
throughout the waters.

Long Term /Sunday Night through Thursday/... As of 345 PM
Sat...Light and variable winds are expected Monday into Tuesday
and will eventually turn to the north Wednesday morning and
remain light. Winds will then turn to the SE on Thursday 5 to 10
kts. Seas will generally be 2-4 ft through the period.

&&

.TIDES/COASTAL FLOODING...
As of 330 PM Sat...Minor coastal flooding will be possible at
times of high tide through the weekend. Moderate threat of rip
currents north of Cape Hatteras, and High threat south of Cape
Hatteras.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
     098-103-104.
MARINE...Small Craft Advisory until 10 PM EDT this evening for AMZ135.
     Small Craft Advisory until 10 AM EDT Sunday for AMZ152-154.
     Small Craft Advisory until 8 AM EDT Sunday for AMZ156-158.

&&

SYNOPSIS...RSB/SGK
NEAR TERM...RSB/JME
SHORT TERM...RSB/CQD
LONG TERM...CTC/SGK
AVIATION...RSB/JME/SGK
MARINE...RSB/JME/SGK
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Jun 24, 6:25 AM EDT, 12 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
625 AM EDT Sat Jun 24 2017

NCZ103-251030-
Outer Banks Dare-
625 AM EDT Sat Jun 24 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING SOUTH OF
CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING NORTH OF
CAPE HATTERAS...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement south of Cape Hatteras.
   Moderate Rip Current Risk north of Cape Hatteras.

Locally heavy rainfall and strong thunderstorms with damaging winds
will be possible this afternoon into Sunday morning, as a tropical
airmass interacts with a frontal boundary.

Heat indices around 100 degrees today.

Minor coastal flooding will be possible at times of high tide.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor coastal flooding will be possible through the weekend at times
of high tide.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-251030-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
625 AM EDT Sat Jun 24 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Locally heavy rainfall and strong thunderstorms with damaging winds
will be possible this afternoon into Sunday morning, as a tropical
airmass interacts with a frontal boundary.

Heat indices around 100 degrees today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-104-251030-
Carteret-Onslow-Outer Banks Hyde-
625 AM EDT Sat Jun 24 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Locally heavy rainfall and strong thunderstorms with damaging winds
will be possible this afternoon into Sunday morning, as a tropical
airmass interacts with a frontal boundary.

Heat indices around 100 degrees today.

Minor coastal flooding will be possible at times of high tide.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor coastal flooding will be possible through the weekend at times
of high tide.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 24, 4:49 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
449 PM EDT SAT JUN 24 2017

NCZ090>092-242130-
Jones-Lenoir-Duplin-
449 PM EDT SAT JUN 24 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JONES...
SOUTHWESTERN LENOIR AND NORTHERN DUPLIN COUNTIES...

At 449 PM EDT, a strong thunderstorm was located 8 miles north of
Kenansville, or 9 miles northeast of Warsaw, moving east at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Warsaw and Pink Hill.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3516 7805 3517 7793 3515 7789 3516 7789
      3518 7784 3519 7783 3522 7768 3503 7754
      3499 7810
TIME...MOT...LOC 2049Z 254DEG 28KT 3508 7797

SGK
Special weather statement, Jun 24, 5:10 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
510 PM EDT SAT JUN 24 2017

NCZ044-080-092-093-242215-
Craven-Jones-Beaufort-Pitt-
510 PM EDT SAT JUN 24 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JONES...
CRAVEN...SOUTHEASTERN PITT AND SOUTHWESTERN BEAUFORT COUNTIES...

At 509 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southeast of Winterville to 9
miles southeast of Grifton to 12 miles north of Richlands. Movement
was east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
New Bern, Trent Woods, River Bend, Vanceboro, Bridgeton, Dover, Cove
City and Trenton.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Newport.

LAT...LON 3543 7687 3522 7695 3503 7707 3508 7757
      3526 7739 3546 7733
TIME...MOT...LOC 2109Z 262DEG 29KT 3547 7726 3525 7736 3508 7754

DAG
Special weather statement, Jun 24, 6:10 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
610 PM EDT SAT JUN 24 2017

NCZ080-081-091>094-098-242245-
Onslow-Craven-Jones-Beaufort-Lenoir-Mainland Hyde-Pamlico-
610 PM EDT SAT JUN 24 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JONES...SOUTH CENTRAL
LENOIR...SOUTHWESTERN MAINLAND HYDE...CENTRAL CRAVEN...NORTHWESTERN
ONSLOW...SOUTHERN BEAUFORT AND PAMLICO COUNTIES...

At 610 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles west of Aurora Ferry Terminal to
6 miles north of Richlands. Movement was east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
New Bern, James City, Trent Woods, River Bend, Sladesville,
Ransomville, Swindell Fork, Scranton, Vanceboro, Swan Quarter Ferry
Terminal, Fairfield Harbour, Aurora Ferry Terminal, Bayview Ferry
Terminal, Coastal Carolina Regional Airport, Bayboro, Alliance,
Arapahoe, Aurora, Bridgeton and Cove City.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3556 7657 3544 7623 3502 7664 3491 7763
      3509 7766
TIME...MOT...LOC 2210Z 265DEG 23KT 3533 7689 3499 7754

SGK
Special weather statement, Jun 24, 6:13 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
613 PM EDT SAT JUN 24 2017

NCZ090-242300-
Duplin-
613 PM EDT SAT JUN 24 2017

...A STRONG THUNDERSTORM WILL AFFECT DUPLIN COUNTY...

At 613 PM EDT, a strong thunderstorm was located over Clinton, moving
east at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Warsaw, Mount Olive, Rose Hill, Kenansville, Faison, Magnolia,
Greenevers and Calypso.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3490 7815 3504 7815 3508 7816 3509 7817
      3517 7817 3518 7810 3518 7808 3519 7805
      3519 7802 3518 7798 3517 7797 3517 7793
      3515 7789 3516 7789 3518 7784 3479 7780
      3479 7818
TIME...MOT...LOC 2213Z 257DEG 34KT 3498 7832

SGK
Special weather statement, Jun 24, 6:44 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
644 PM EDT SAT JUN 24 2017

NCZ046-080-081-092>094-242330-
Craven-Jones-Beaufort-Mainland Hyde-Tyrrell-Pamlico-
644 PM EDT SAT JUN 24 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL JONES...
CENTRAL MAINLAND HYDE...CENTRAL CRAVEN...SOUTHERN BEAUFORT...SOUTHERN
TYRRELL AND PAMLICO COUNTIES...

At 644 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Ransomville to near
Fairfield Harbour. Movement was east at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
New Bern, James City, Trent Woods, River Bend, Sladesville,
Ransomville, Gull Rock, Swindell Fork, Scranton, Fairfield, Swan
Quarter Ferry Terminal, Fairfield Harbour, Aurora Ferry Terminal,
Bayview Ferry Terminal, Coastal Carolina Regional Airport, Bayboro,
Alliance, Aurora, Bridgeton and Pollocksville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3526 7617 3507 7662 3497 7724 3526 7724
      3561 7629 3560 7624 3539 7600
TIME...MOT...LOC 2244Z 248DEG 37KT 3538 7664 3514 7700

SGK
Special weather statement, Jun 24, 6:53 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
653 PM EDT SAT JUN 24 2017

NCZ090>093-098-242345-
Onslow-Craven-Jones-Lenoir-Duplin-
653 PM EDT SAT JUN 24 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JONES...SOUTHERN
LENOIR...WEST CENTRAL CRAVEN...NORTHWESTERN ONSLOW AND DUPLIN
COUNTIES...

At 652 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles north of Richlands to
Kenansville. Movement was northeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Wallace, Warsaw, Mount Olive, Rose Hill, Richlands, Beulaville,
Kenansville, Harrells, Richlands South, Faison, Magnolia, Greenevers,
Pink Hill, Calypso, Dover, Cove City, Teachey and Trenton.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3490 7815 3504 7815 3509 7817 3518 7816
      3518 7808 3519 7802 3517 7797 3517 7793
      3515 7789 3516 7789 3518 7783 3527 7724
      3497 7724 3487 7753 3472 7789 3471 7798
      3473 7801 3473 7803 3472 7814 3474 7820
TIME...MOT...LOC 2252Z 244DEG 34KT 3504 7753 3497 7799

SGK

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:22 PM EDTBeach Hazards StatementMHX24 hr
Jun 24, 1:53 PM EDTSpecial Weather StatementMHXDuplin37 min
Jun 24, 2:25 PM EDTSpecial Weather StatementMHXJones35 min
Jun 24, 2:59 PM EDTSpecial Weather StatementMHXCraven, Jones46 min
Jun 24, 3:02 PM EDTSpecial Marine WarningMHX58 min
Jun 24, 3:11 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Jones, Pamlico49 min
Jun 24, 4:00 PM EDTSpecial Weather StatementMHXCarteret, Pamlico60 min
Jun 24, 4:26 PM EDTSpecial Weather StatementMHXLenoir49 min
Jun 24, 4:36 PM EDTSevere Thunderstorm WarningMHXCraven, Greene, Jones, Lenoir, Pitt39 min
Jun 24, 4:49 PM EDTSpecial Weather StatementMHXDuplin41 min
Jun 24, 5:10 PM EDTSpecial Weather StatementMHXCraven65 min
Jun 24, 6:10 PM EDTSpecial Weather StatementMHXCraven, Jones, Pamlico35 min
Jun 24, 6:13 PM EDTSpecial Weather StatementMHXDuplin47 min
Jun 24, 6:44 PM EDTSpecial Weather StatementMHXCraven, Hyde, Pamlico46 min
Jun 24, 6:53 PM EDTSpecial Weather StatementMHXDuplin, Jones52 min
Jun 24, 7:29 PM EDTAreal Flood AdvisoryMHXBeaufort, Craven, Jones, Pamlico2 hr
Jun 24, 7:45 PM EDTSevere Thunderstorm WarningMHXJones, Onslow45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.